Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2000, 3:37 PM EDT for Greene County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 6, 2000, 4:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:45 PM EDT | Thunderstorm Wind | Greeneville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
968 WUUS54 KMRX 061938 SVRMRX TNC059-062000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EASTERN TENNESSEE * UNTIL 400 PM EDT * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAMP CREEK...OR 9 MILES SOUTH OF GREENEVILLE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN GREENE COUNTY AT 350 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. $$ LAT...LON 3614 8282 3603 8291 3593 8281 3607 8270
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:58 AM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 6, 9:58 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 958 AM EDT THU JUL 6 2000 ZONES LOOK GOOD FOR THE FOLLOWING REASONS: VISIBLE SATELLITE SHOWS INCREASINGLY THIN CLOUDS MOVING TOWARD CWA. VISIBILITIES LOWERED DUE TO HAZE. DEWPOINTS MAINLY IN 70S WITH MINIMAL SURFACE CONVERGENCE BUT SOME UPPER LIFT AVAILABLE DUE TO DETERIORATING MCSS MOVING OVER RIDGE TO WEST. 30 POPS OK FOR ALL CWA. HIGHS ON TRACK. WINDS ON TRACK. NOTES: SFC BASED LIS MOST NEGATIVE (-4) AT THIS TIME OVER NORTHERN PLATEAU OVER TO EXTREME WESTERN LEE COUNTY VIRGINIA. ALSO HIGHEST THETA E IS GENERALLY OVER THIS AREA AS WELL. A MAX OF SURFACE BASED VORTICITY IS CURRENTLY OVER THE SRN PART OF MIDDLE TENNESSEE TO THE SRN PLATEAU AND THIS MAY SERVE WITH ABOVE SFC INSTABILITY TO KICK OFF STORMS FIRST OVER THE PLATEAU. WILL WATCH. SOME SLIGHT CHANCE FOR BORDERLINE SEVERE STORMS AGAIN. YESTERDAY HAD MAINLY HEAVY RAINERS. WILL NOT UPDATE ZONES AT THIS TIME. .MRX... NC...NONE. TN...NONE. VA...NONE. BB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 49 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 56 min |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 56 min |
| Jul 6, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 26 min |
| Jul 6, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 63 min |
| Jul 6, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 28 min |
| Jul 6, 5:20 PM EDT | Flash Flood Warning | MRX | Greene | 115 min |
| Jul 6, 5:39 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 21 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Polk | 64 min |
| Jul 6, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 30 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.